Alert archive / Ohio / Small Craft Advisories in 2023

Small Craft Advisory 49, NWS Cleveland, OH

June 6, 2023

NWS Cleveland, OH issued this small craft advisory at Jun 6, 2023, 3:44 AM EDT. It took effect at Jun 6, 2023, 7:00 PM EDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jun 6, 2023, 3:44 AM EDT (07:44 UTC)
In effect from
Jun 6, 2023, 7:00 PM EDT
Expired
Jun 7, 2023, 4:00 AM EDT
In force
9 hr
Issued by
NWS Cleveland, OH

The text

As transmitted.

633 
WHUS71 KCLE 060744
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
344 AM EDT Tue Jun 6 2023

LEZ144>146-061545-
/O.NEW.KCLE.SC.Y.0049.230606T2300Z-230607T0800Z/
The Islands to Vermilion OH-Vermilion to Avon Point OH-
Avon Point to Willowick OH-
344 AM EDT Tue Jun 6 2023

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 4 AM
EDT WEDNESDAY...

* WHAT...North winds 10 to 20 knots and waves 2 to 5 feet 
  expected.

* WHERE...The nearshore waters of Lake Erie from the the Islands 
  to Willowick OH.

* WHEN...From 7 PM this evening to 4 AM EDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
4 follow-up statements
164 
WHUS71 KCLE 061516
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
1116 AM EDT Tue Jun 6 2023

LEZ144>146-062330-
/O.CON.KCLE.SC.Y.0049.230606T2300Z-230607T0800Z/
The Islands to Vermilion OH-Vermilion to Avon Point OH-
Avon Point to Willowick OH-
1116 AM EDT Tue Jun 6 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 4 AM EDT WEDNESDAY...

* WHAT...North winds 10 to 20 knots and waves 2 to 5 feet 
  expected.

* WHERE...The nearshore waters of Lake Erie from the the Islands 
  to Willowick OH.

* WHEN...From 7 PM this evening to 4 AM EDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
817 
WHUS71 KCLE 061952
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
352 PM EDT Tue Jun 6 2023

LEZ143-070400-
/O.EXA.KCLE.SC.Y.0049.230606T2300Z-230607T0800Z/
Reno Beach to The Islands OH-
352 PM EDT Tue Jun 6 2023

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 4 AM
EDT WEDNESDAY...

* WHAT...Northeast winds 15 to 20 knots and waves 2 to 4 feet 
  expected.

* WHERE...The nearshore waters of Lake Erie from Reno Beach to 
  The Islands OH.

* WHEN...From 7 PM this evening to 4 AM EDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ144>146-070400-
/O.CON.KCLE.SC.Y.0049.230606T2300Z-230607T0800Z/
The Islands to Vermilion OH-Vermilion to Avon Point OH-
Avon Point to Willowick OH-
352 PM EDT Tue Jun 6 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 4 AM EDT WEDNESDAY...

* WHAT...North winds 10 to 20 knots and waves 2 to 5 feet 
  expected.

* WHERE...The nearshore waters of Lake Erie from the the Islands 
  to Willowick OH.

* WHEN...From 7 PM this evening to 4 AM EDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
783 
WHUS71 KCLE 070358
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
1158 PM EDT Tue Jun 6 2023

LEZ143>146-070800-
/O.CON.KCLE.SC.Y.0049.000000T0000Z-230607T0800Z/
Reno Beach to The Islands OH-The Islands to Vermilion OH-
Vermilion to Avon Point OH-Avon Point to Willowick OH-
1158 PM EDT Tue Jun 6 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT
WEDNESDAY...

* WHAT...North winds 10 to 20 knots and waves 1 to 4 feet.

* WHERE...The nearshore waters of Lake Erie from Reno Beach to 
  Willowick OH.

* WHEN...Until 4 AM EDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
309 
WHUS71 KCLE 070758
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
358 AM EDT Wed Jun 7 2023

LEZ143>146-070900-
/O.EXP.KCLE.SC.Y.0049.000000T0000Z-230607T0800Z/
Reno Beach to The Islands OH-The Islands to Vermilion OH-
Vermilion to Avon Point OH-Avon Point to Willowick OH-
358 AM EDT Wed Jun 7 2023

...SMALL CRAFT ADVISORY WILL EXPIRE AT 4 AM EDT EARLY THIS
MORNING...

Winds and waves will continue to decrease through this morning.

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Jun 6, 3:44 AM EDT, 0 minutes earlier.

Area forecast discussion, Jun 6, 3:44 AM EDT, 0 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
344 AM EDT Tue Jun 6 2023

.SYNOPSIS...
Dry cold front moves southward this morning through northern
Ohio and northwestern Pennsylvania today. High pressure returns
Tuesday night and will persist through the first half of the
weekend.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
Yet another dry cold front trudges southward this early morning, and
will be a slow tracking feature that will take until around 18-20Z to
completely clear the CWA. High pressure builds in tonight in a
resumption of northerly surface flow across the CWA. Trailing upper
trough axis comes through tonight, again, dry, as the cyclonic
northerly flow aloft continues.

Wildfires in eastern Canada will likely have an impact once again
today, although the obscuration may be masked by cloud cover. This
is mostly a mid/upper level phenomenon, however they daytime mixing
of the boundary and the natural decent of the air from the lower
levels to the surface with the weak cold front could mix this smoke
downward towards the surface. Haze is a better option in the
sensible weather grids for today and will use that, and it is likely
that not all locations will see any reduced visibilities from this,
yet it is still warranted in the forecast.

Dry conditions also persist as we are now well past 2 weeks without
measurable rain for most areas of the CWA.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
Generally quiet weather is expected through the short term period.
Only low rain chances will be found across NW PA on Thursday and
Friday afternoon, as a weak surface trough extends west into the
area, originating from an upper level low across New England. Could
see a rumble of thunder or two across NW PA, especially Thursday
afternoon given weak instability fields.

Otherwise, weak high pressure ridging from the west will largely
keep things dry with near-normal high temperatures expected in the
mid to upper 70s.

&&

.LONG TERM /SATURDAY THROUGH MONDAY/...
Rain chances will finally return across the area on Sunday as an
upper level trough swings south across the Great Lakes, extending a
cold front through the area. Low-level moisture fields aren't too
impressive by June standards in the upper 50s, but the strong
forcing should result in scattered to perhaps widespread rain
showers to develop Sunday afternoon and evening. Thunder chances
will be at a minimum given weak instability field, though can't rule
out some isolated rumbles. This will not be a drought buster by any
means, but some areas could see much-needed rainfall amounts of up
to a half inch.

The forecast continues to get more interesting for Monday as a
closed, upper-level low will develop across the OH Valley,
potentially setting the stage for the cold front to stall and
introduce additional rain chances on Monday. Ensemble guidance has
caught on to this which has resulted in slightly higher rain chances
than before. However, for this far out, confidence is low on the
location of the closed, upper-level low and thus rain chances.

In terms of temperatures, Saturday will be the warmest, with above-
normal highs in the upper 70s to lower 80s expected. Below-normal
highs are expected for Sunday and Monday in the lower 70s.

&&

.AVIATION /06Z Tuesday THROUGH Saturday/...
VFR expected in cirrus. Dry cold frontal passage Tuesday, and
will continue to keep this in the 11-22Z time frame, with winds
becoming NW to NNW 10-15kts. Smoke continues to be an issue
FL050-250 and could mix down to the surface at times like it did
yesterday at FDY/TOL for a few hours giving 5-6SM visibilities.

Outlook...Non-VFR possible in isolated rain showers and
thunderstorms on Thursday and isolated showers on Friday.

&&

.MARINE...
Have issued a brief Small Craft Advisory/Beach Hazards across the
central basin for this evening and overnight as northerly flow near
20 knots will result in wave heights reaching 4 to 5 feet. An
expansion of the headlines is certainly plausible, especially
towards the west, but confidence is too low at this time.

Another timeframe of note will be late Wednesday afternoon and
evening as another round of northerly flow of 15 to 20 knots arrives
across the central basin of the lake. Otherwise, primarily northerly
flow of 10 to 15 knots will persist through the end of the week,
before switching towards the south to southwest on Saturday and
Sunday, around 10 knots.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...26
NEAR TERM...26
SHORT TERM...Kahn
LONG TERM...Kahn
AVIATION...26
MARINE...Kahn
Hazardous weather outlook, Jun 5, 3:16 PM EDT, 12 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
316 PM EDT Mon Jun 5 2023

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-061930-
Ripley to Buffalo NY extending from 5NM off shoreline to US-
Canadian border-Maumee Bay to Reno Beach OH-
Reno Beach to The Islands OH-The Islands to Vermilion OH-
Vermilion to Avon Point OH-Avon Point to Willowick OH-
Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH-
Conneaut OH to Ripley NY-
Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM
offshoreline to US-Canadian border-
Reno Beach to The Islands OH beyond 5NM off shoreline to US-
Canadian border-
The Islands to Vermilion OH beyond 5 nm off shoreline to US-
Canadian border-
Vermilion to Avon Point OH beyond 5 nm off shoreline to US-
Canadian border-
Avon Point to Willowick OH beyond 5 nm off shoreline to US-
Canadian border-Willowick to Geneva-on-the-
Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the-
Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-
Geauga-Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-
Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-
Marion-Morrow-Holmes-Knox-Ashtabula Lakeshore-Northern Erie-
Southern Erie-
316 PM EDT Mon Jun 5 2023

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 3:44 AM EDTBeach Hazards StatementCLECuyahoga, Erie, Lorain, Ottawa24 hr

Nearby

Small Craft Advisories in Ohio, 2023Every small craft advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.